How the interaction occurs:
The cause of the interaction is not known.
What might happen:
An increase in the effects of your diabetes medicine may occur and may cause low blood sugar levels.
What you should do about this interaction:
If you experience a sudden onset of cold sweat, dizziness, fatigue, shakiness, rapid heartbeat, nausea, vision changes, confusion, personality change, nervousness, or hunger, contact your doctor. It may be necessary to check your blood sugar levels more often. Your doctor may need to adjust the dose of your diabetes medicine. This interaction may be worse if you have abnormally low amounts of protein in your blood, or if you start or stop taking clofibrate.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Daubresse JC, Luyckx AS, Lefebvre PJ. Letter: Potentiation of hypoglycemic effect of sulfonylureas by clofibrate. N Engl J Med 1976 Mar 11; 294(11):613.
2.Ferrari C, Frezzati S, Testori GP, Bertazzoni A. Potentiation of hypoglycemic response to intravenous tolbutamide by clofibrate. N Engl J Med 1976 May 20;294(21):1184.